Alert archive / Ohio / Flash Flood Warnings in 2001
Flash Flood Warning 105, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 26, 2001, 11:50 PM EDT for Athens County, Meigs County, Ohio. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2001, 11:50 PM EDT (03:50 UTC)
- Expired
- Aug 27, 2001, 1:45 AM EDT
- In force
- 115 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
Counties Athens County, OH, Meigs County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRLX 270353 FFWRLX OHC009-105-270545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1150 PM EDT SUN AUG 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... ATHENS COUNTY IN OHIO... MEIGS COUNTY IN OHIO... * UNTIL 145 AM EDT... * AT 1143 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN AROUND AND SOUTHWEST OF COOLVILLE...MOVING NORTHEAST AT 20 MPH. * AREAS EFFECTED INCLUDE FROM AROUND COOLVILLE SOUTHWEST TO AROUND BURLINGHAM. AN AUTOMATED RAIN GAUGE AT COOLVILLE INDICATED 2.65 INCHES IN ONE HOUR. --CALL TO ACTION-- DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. $$ LAT...LON 3920 8207 3911 8202 3918 8174 3931 8179
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 10:30 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 26, 10:30 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1030 PM EDT SUN AUG 26 2001 FRONT IS STILL WEST OF THE CWA AND WILL MOVE THROUGH OVERNIGHT. CONTINUE CHANCE POPS ENTIRE AREA. ALSO UPDATED THE HIGH TEMPERATURES FOR SUNDAY...SEEM TOO LOW. DROPPED THE THIS EVENING GROUP FROM THE PREVIOUS FORECAST. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/ELW
Nearby
Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.